Here some suggested organisations that offer expert advice on SN.

VEGEPA and increased hyperactivity and anxiousness?

(8 Posts)
Earlytorise Thu 21-Aug-14 21:23:35

I've been giving my DS, 4.3, this vitamin for about 9 days (as well as his usual multivitamin abidec) and I think it's resulting in increased hyperactivity. He has also seemed a lot more anxious about specific things (dogs) but today he was also on the verge of a tantrum when I took him to get his feet measured for a pair of school shoes. I am so concerned about his change in behaviour I didn't give him his afternoon capsule today sad

Has anyone else experienced this with their DC?

PolterGoose Thu 21-Aug-14 21:31:49

Not a child, but I have a similar reaction to evening primrose oil and other related oils, they make me very anxious, erratic and 'twitchy'. Like extreme PMS in my case.

zzzzz Thu 21-Aug-14 23:02:56

I can't remember what it was called but we had one multivitamin that did that to ds1. We use Abidec.

What were you trying to add?

ouryve Thu 21-Aug-14 23:24:03

EPO, starflower oil, fish oils etc all give me horrible stomach cramps. That could be a possibility and could feasibly explain an increase in challenging behaviour and decrease in tolerance.

PolterGoose Thu 21-Aug-14 23:27:28

There's some (disputed?) evidence that EPO and others reduce the seizure threshold, and clearly they have an effect on brain chemistry/functioning/whatever. So, I guess, if you're susceptible then they can have an adverse effect.

zzzzz Thu 21-Aug-14 23:34:14

Yes dd3 has epilepsy and we were advised not to supplement. I find it hard to remember the rational but the oils were avoided because they increased volatility/excitement in the brain and calcium because of meds increasing likelihood of stones.

What helps ds1 is abidec and Epsom salts baths. We add omega oil sometimes but I don't see the change in the same way as I do with the others (nb ds has a restricted diet so impact might be more extreme with him). There was a VERY marked difference when he was less verbal. It is more subtle now.

Earlytorise Tue 26-Aug-14 07:01:43

Thank you all for sharing your Knowledge/experiences.

DS1 has been back to normal for the past couple of days now thankfully. I was in an initial dilema whether to gradually reduce amount or completely cut it out as I had heard it can lead to side effects if done at once but as I had imagined I wasn't giving it to him for long enough for any noticable side effects.

It appears to be amazing what these vitamins can do. In the event anyone is reading this thread in the future he also complained of feeling tired early on in the day.

It obviously didn't help DS (I had only hoped it would make him a little more focus in conversation) but I'm glad it is an aid for others.

zzzzz Abidec seems to agree with DS too smile think I may just stick with this.

UpsyDaisysarmpit Tue 26-Aug-14 09:02:32

Absolutely. My DS had some of my DDs and it made him much more anxious and reactive. He is a very jumpy, hyper child anyway but thought I would give it as my DO was having it. I took him off it after a week as it did not keep him calm!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now